Ten pupils fall ill at high school after 'taking drugs'
Four students have been taken to hospital after incident at Dunfermline High School.
Four school pupils are in hospital after apparently taking drugs at a high school in Fife.
Police and ambulance crews were called to Dunfermline High towards the end of lunchtime on Friday amid reports that ten students had fallen ill after taking tablets outwith school grounds.
The Scottish Ambulance Service said six pupils were treated at the scene while a further four were taken to hospital.
It's not yet known what substances may have been consumed but STV News understands it was Valium.
An email sent to parents at around 4pm on Friday confirmed that the ten pupils affected were all from second and third year classes.
A Police Scotland spokesperson said: "Police in Fife were called to a high school in Dunfermline at around 1.30pm on Friday 18 January following a report of concern for the health of a number of pupils who had consumed a tablet.
"The Scottish Ambulance Service attended and provided treatment to those affected.
"Inquiries are ongoing and officers are currently following a positive line of enquiry in connection with this."
A Scottish Ambulance Service spokesman said: "We received a call at 1.23pm to attend an incident at Dunfermline High School.
"We dispatched five ambulance crews, a special operations unit and a rapid response vehicle.
"We treated six patients at the scene and transported four to Victoria Hospital in Kirkcaldy."
Fife Council confirmed pupils were in hospital and that parents had been informed.
Head of Education and Children's Services Phil Black said: "After lunchtime today we were made aware that a small number of our pupils may have taken tablets outwith school grounds during lunchtime.
"We called emergency services immediately and have worked with them to identify and support pupils who may have been affected.
"We have spoken to children this afternoon with police and paramedics to make sure anyone who has taken tablets has been identified and treated."
He added: "We would urge parents to speak to their children to make sure that they have not taken tablets from anyone and to seek medical advice if they think they have."